Home Metastatic breast cancer



A better end to 2011 than 2010

AmyAmy Member Posts: 233
edited September 2016 in Metastatic breast cancer

I went to see my oncologist today.  Some more positive signs that the Femara may be working to stabilise everything!  My tumour markers were down again (third time in a row); the CT scan showed that my organs are all clear and my bone scan showed that the cancer has spread - but only marginally.   Some areas, principally those that have had radiation treatment, have improved.  I skipped out of that appointment, smiling like a lunatic!

I don't have to go back to see the oncologist for a whole 3 months (I had been going every 6 weeks).  She has also decided to put me on Bondronat instead of Zometa.  I can take the Bondronat orally (as a daily tablet) instead of having it by IV every 4 weeks.  I won't miss that canula I can tell you.

I will still have to go in to have my Zoladex injection.  The Dr suggested I might want to consider having my ovaries out which would then mean no more Zoladex either.  I'll have to think about it over the next 3 months and let her know when I see her next.

So, has anyone else taken Bondronat by tablet?  And, has anyone else opted to have ovaries out as part of their treatment plan?

Comments

  • CelbirdCelbird Member Posts: 680
    edited March 2015

    Congratulations on the encouraging news!..that's excellent!..I bet it's so great to have such good news!...sounds like you are getting a hold on this monster! When I had EBC it was only very briefly mentioned to me about the option of having my ovaries removed as I have ER+ & PR + breast cancer. Then when I got the 'all clear' nothing else was mentioned about it. Now, second time around I'll be asking about having my ovaries removed after my main treatment. I dont know a lot about it but the way I see it, I have no need for them now and am going through menopause anyway due to chemo when I had EBC. Apparently the ovaries can still manufacture hormones even though menopausal, so anything to lessen the chance of further spread would be good! Is Zoladex for hormone positive bc? Congrats again Amy on the great news...what a nice xmas present! Take care, Celeste xx

  • CelbirdCelbird Member Posts: 680
    edited March 2015

    Congratulations on the encouraging news!..that's excellent!..I bet it's so great to have such good news!...sounds like you are getting a hold on this monster! When I had EBC it was only very briefly mentioned to me about the option of having my ovaries removed as I have ER+ & PR + breast cancer. Then when I got the 'all clear' nothing else was mentioned about it. Now, second time around I'll be asking about having my ovaries removed after my main treatment. I dont know a lot about it but the way I see it, I have no need for them now and am going through menopause anyway due to chemo when I had EBC. Apparently the ovaries can still manufacture hormones even though menopausal, so anything to lessen the chance of further spread would be good! Is Zoladex for hormone positive bc? Congrats again Amy on the great news...what a nice xmas present! Take care, Celeste xx

  • AmyAmy Member Posts: 233
    edited March 2015

    Hi Celeste

    Yes, I do have hormone positive cancer.  I have Zoladex to put me into menopausal state which is why Dr is suggesting removing ovaries anyway.  I will seriously consider it as it will also mean no chance of getting ovarian cancer!  I'm just not keen on thinking about any kind of surgery at the moment.  One year ago tomorrow I was in having my mastectomy!

    Amy x

  • MandaMooMandaMoo Member Posts: 500
    edited March 2015

    Amy - that's great news - you can certainly skip into 2012!  Isn't it nice to feel like you are responding?  

    I don't have any answers to your q's - I am hormone negative so not on any hormone treatments - I am sure others will have some answers for you.

    Wishing you and your family all the best for a lovely Christmas time and a healthy, peaceful and stable new year.

    Much love and light,

    Amanda xx

  • pisces_taspisces_tas Member Posts: 474
    edited March 2015

    " I skipped out of that appointment, smiling like a lunatic! "

    I like the expression, and got a picture in my mind of you Amy.

    Congratulations on being stable for now.

    I am EBC, but still think," what if it comes back, how would I cope? "

     I think the only answer I can think of now is " to work it out as I go along "

     My hat goes off to all you dealing with ABC.
    ( and EBC too; both are terrifying ) Never give up hope of a cure or stabalisation.
    You are most courageous pioneers and heroes for us, and those coming after.

    That is what I think anyway, though it does not help when you are faced with devastating news.

    You are in my thoughts this Xmas.

    Hello to Amanda and Celeste too.

    P.S. There may be a casual BC meet in Sydney 2012. If it goes ahead, I might go....if I am invited of course !

    Kathy.

  • NellieNellie Member Posts: 16
    edited March 2015

    Hi Amy & happy new year!

    I wrote a blog early last year about a weird back pain I got a few days after infusions with Zometa. I wrote after the second one but no one had heard of such a pain. After my 3rd infusion I got the severe back pain again & after scans showed nothing nasty, I decided to stop the infusions & return to the Bondronat, which I was taking before and am taking again. It is just a slight nuisance because I can't take my Arimidex at the same time first thing in the morning & risk forgetting it, but I have absolutely no obvious side effects from the Bondronat (I do keep up my dental checks, as I would with Zometa) and have never had even a hint of that very severe back pain since stopping the infusions. I wish you every bit of health and happiness! Nellie

  • AmyAmy Member Posts: 233
    edited March 2015

    Hi Nellie

    Happy New Year to you too.  Glad to hear that your back pain has stopped.  I never had any pain from the Zometa at all which is why I was a bit reluctant to change to Bondronat.  I have been taking it for just over a week and have noticed some pain in my fingers/wrists and soles of my feet over the last couple of days.  Not sure if this is just a coincidence or a side effect?  I will wait for a couple more weeks and see if it settles.  I have read somewhere else that some ladies have had similar side effects from Femara so maybe that might be it too.  Although it seems strange that it is only occuring now and I started Femara back in August?  Who knows.  It's just horrible to feel a bit old and creaky when I'm only 41!

    It is hard having to have the Bondronat and then waiting 1/2 an hour before ingesting anything else.  I try to take it as soon as I get up and then have a shower and organise other things before having my breakfast.  I have my Femara tablet at night along with my Caltrate plus and Flaxseed oil.  Having to have so many tablets is also a new experience for me.  Before BC I rarely had panadol let alone all this other medication I've had to ingest over the last year.  Oh well, as long as it keeps me here on earth for a bit longer I shall keep taking it and try not to complain too much!!

    Take care

    Amy x

  • AmyAmy Member Posts: 233
    edited March 2015

    Hi Nellie

    My oncologist suggested Bondronat as I could take it as a tablet rather than having to go into the hospital every month.  She knows I have young children so I think she was just trying to make it easier for me.  I'm going to give it a couple of months and see if things settle.  If not, I'll go back to Zometa.

    Take care, Amy

  • NellieNellie Member Posts: 16
    edited March 2015

    Hi Amy,

    I can see that with young children it would be difficult to go to the hospital for the infusion, so I hope it works out with the Bondronat for you.

    Good luck and best wishes,

    Nellie

  • Liz in DarwinLiz in Darwin Member Posts: 48
    edited March 2015

    Hi Amy. I am late to this post but am very glad to hear that last year finished on a positive note. I hope that 2012 has treated you well so far. All the very best to you and your family,

    Liz

Sign In or Register to comment.